Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 5, 2011, 4:49 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 5, 2011, 5:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Hoke County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WWUS82 KRAH 052049
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUL 5 2011
NCZ086-088-052145-
CUMBERLAND-HOKE-
449 PM EDT TUE JUL 5 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HOKE
COUNTIES THROUGH 545 PM EDT...
AT 444 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES NORTHWEST OF ROCKFISH...OR ABOUT 8 MILES
NORTHEAST OF RAEFORD...MOVING NORTHEAST AT 10 MPH. NATIONAL WEATHER
SERVICE RADAR INDICATED TWO TO THREE INCHES OF RAIN HAS FALLEN OVER
THE FORT BRAGG MILITARY RESERVATION...WITH AN ADDITIONAL ONE INCH
POSSIBLE OVER THE NEXT HOUR.
SOME LOCATIONS IMPACTED INCLUDE...FORT BRAGG...AND...BONNIE DOONE...
SPRING LAKE...FAYETTEVILLE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3509 7941 3510 7940 3520 7919 3516 7912
3518 7910 3519 7909 3523 7889 3525 7885
3524 7884 3499 7872 3491 7934
TIME...MOT...LOC 2044Z 243DEG 14KT 3508 7910
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:47 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 2:47 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 247 PM EDT TUE JUL 5 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS AND VIRGINIA THROUGH THURSDAY...CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 240 PM... MORNING MODEL RUNS LEFT THE EXPECTED SCENARIO UNCHANGED. NO INDICATION OF 3000 FOOT WINDS INCREASING AT THIS TIME AS INDICATED BY VAD WINDS FROM THE WILMINGTON RADAR. PRESSURE GRADIENT TIGHTENING IS STILL FORECAST FOR LATE AFTERNOON IN THE COASTAL PLAIN... EAST OF A SURFACE TROUGH BISECTING CENTRAL NORTH CAROLINA. THIRTY PERCENT RAIN CHANCES WEST... FIFTY EAST FOR LATE AFTERNOON INTO THE EVENING. SEVERE THREAT MINIMAL BUT NOT ZERO... WITH THINLY DISTRIBUTED CAPE PERHAPS NO STRONGER THAN 1300 JOULES. MODERATE INSTABILITY HOWEVER IN AND EAST OF THE SURFACE TROUGH AND A FEW SEVERE STORMS STILL EXPECTED. WEAK SOUTHWEST STEERING FLOW AND ANY FLOODING WOULD LIKELY HAVE TO BE FROM TRAINING OF ECHOES OVER URBAN AREAS. STILL BELIEVE THE GFS MODEL IS OVERDONE WITH ITS WINDS AND CONVERGENCE TONIGHT... AND CONVECTION WILL BECOME ISOLATED TO ABSENT BEFORE MIDNIGHT. SMOKE CURRENTLY REDUCING VISIBILITIES IN SELECT LOCATIONS IN THE EAST AND SHOULD BE A FOCUS FOR FOG TONIGHT. WITH A LESS THAN IDEAL RADIATIONAL COOLING NIGHT... FOG NOT FORECAST TO BE DENSE OUTSIDE OF THE IMMEDIATE FEW MILES NEAR ONGOING FIRES. OVERNIGHT LOW TEMPERATURES MOSTLY LOWER 70S. EXPECTING ENOUGH CLOUDS AND RAIN TO SUPPRESS AFTERNOON TEMPERATURES WEDNESDAY... WITH SOME LOCATIONS PERHAPS FALLING SHORT OF THE MID 80S IN SHOWERS. IN GENERAL... AFTERNOON TEMPERATURES IN THE 85 TO 90 DEGREE RANGE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 245 PM TUESDAY... MUCH WETTER TREND WILL CONTINUE WEDNESDAY NIGHT AS COLD FRONT IS PROGGED TO BE ALONG NC/TN BORDER CONTINUING NORTHEASTWARD THROUGH CENTRAL VIRGINIA. THIS WILL KEEP CENTRAL NORTH CAROLINA IN THE WARMER AND WETTER AIRMASS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND CONTINUING ON THROUGHOUT THE SHORT TERM PERIOD AS THE FRONT STALLS AND REMAINS NEARLY STATIONARY BEFORE FINALLY STARTING TO PUSH INTO NORTH CAROLINA FRIDAY NIGHT. UPSTAIRS AT 500 MB A WEAK MID LEVEL TROUGH WITH AN AXIS DOWN THE APPALACHIAN CHAIN WILL GRADUALLY DEEPEN THROUGH FRIDAY WHICH WILL HELP TO EVENTUALLY PUSH THE FRONT THROUGH THE AREA. DYNAMIC TROPOPAUSE MAPS SHOW MOST UPPER LEVEL DISTURBANCES STAYING NORTH AND WEST OF THE CWA...WITH WEAK PERTURBATIONS MOVING THROUGH THURSDAY NIGHT AND INTO FRIDAY AS THE FRONT MOVES SOUTH. HAPPY WITH EQUAL CHANCES THROUGHOUT THE CWA. MOISTURE TRANSPORT WILL BE CONSISTENT THROUGH FRIDAY WITH PRECIPITABLE WATERS CLIMBING FROM AN ALREADY HIGH 2 INCHES ACROSS THE CWA TO AROUND 2.25 INCHES BY FRIDAY. FAVORED TIMING FOR RAIN AND CONVECTION DURING THE SHORT TERM WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS CONTINUING INTO THE OVERNIGHT HOURS WITH A RELATIVE MINIMUM IN RAINFALL EXPECTED TO BE DURING THE LATE MORNING TO EARLY AFTERNOON. QPF VALUES WILL BE A LITTLE TRICKY DEPENDING ON COVERAGE BUT A REASONABLE ESTIMATE FOR THE SHORT TERM PERIOD WOULD BE BETWEEN A HALF AN INCH TO AN INCH AND A HALF ACROSS THE REGION WITH LOCALIZED AREAS BEYOND BOTH ENDS OF THE SCALE. ANY SEVERE THREAT WILL LARGELY DEPEND ON AFTERNOON CLOUD COVER WHICH WILL ULTIMATELY DETERMINE TEMPERATURES AND THE AMOUNT OF INSTABILITY. FOR NOW FORECAST SOUNDINGS SHOWING SKINNY CAPE PROFILES AND NOT MUCH IN THE WAY OF INVERTED V SIGNATURES THEREFORE BELIEVE THAT ANY WIDESPREAD SEVERE EVENT WOULD BE UNLIKELY. FLASH FLOODING WILL BE A POSSIBILITY ESPECIALLY IN URBAN AREAS IF RAIN RATES BEGIN TO EXCEED AN INCH PER HOUR. WILL CONTINUE TO UNDERSHOOT GUIDANCE ON TEMPERATURES AS OPTIMUM INSOLATION APPEARS UNLIKELY. HIGHS UPPER 80S TO LOW 90S WITH LOWS IN THE LOWER 70S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 245 PM TUESDAY... THE LONG TERM WILL BE A TRANSITION PERIOD THAT WILL START OUT WET WITH THE FRONT CONTINUING TO MARCH THROUGH NORTH CAROLINA ON SATURDAY AND SUNDAY BEFORE REACHING THE COAST AND HEADING OUT TO SEA. AREAS TO THE NORTHWEST WILL DRY OUT FIRST...MAYBE AS EARLY AS LATE SATURDAY...WITH SOUTHEASTERN PORTIONS OF THE CWA REMAINING WET LONGER INTO SUNDAY AND SUNDAY NIGHT. MONDAY WILL BE DRIER BUT THE CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL STILL EXIST...ESPECIALLY IN THE SOUTHEAST. HIGH PRESSURE WILL BEGIN TO BUILD IN ON MONDAY FROM THE WEST AND REALLY TAKE HOLD BY TUESDAY WHICH SHOULD BE THE DRIEST DAY OF THE PERIOD AS NORTH CAROLINA WILL SAFELY IN BETWEEN THE COLD FRONT OFF SHORE AND ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED FRONT THAT WILL PASS WELL TO THE NORTH ON TUESDAY. TEMPERATURES WILL RISE THROUGHOUT THE PERIOD WITH MAX TEMPS IN THE UPPER 80S ON SATURDAY RISING INTO THE MID 90S BY TUESDAY. MINIMUMS UPPER 60S TO LOW 70S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 215 PM... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON... MAINLY NEAR AND EAST OF A SURFACE TROUGH... ROUGHLY CHARLOTTE TO RICHMOND VIRGINIA. CONVECTION BECOMING ISOLATED TO ABSENT AS MIDNIGHT APPROACHES. SMOKE FROM COASTAL FIRES REDUCING VISIBILITIES BELOW SIX MILES IN SPOTS EAST OF HIGHWAY ONE AND EXPECTED TO AID FOG FORMATION AFTER MIDNIGHT TONIGHT. SHOWERS AND THUNDERSTORMS EXPECTED MUCH EARLIER IN THE DAY WEDNESDAY... PERHAPS IN THE MORNING HOURS. WIDESPREAD SHOWERS AND THUNDERSTORMS FORECAST FOR THURSDAY AND FRIDAY... MOSTLY LIKELY AFTERNOONS AND EVENINGS. DECREASING COVERAGE EACH DAY SATURDAY AND SUNDAY... WITH CONVECTION MAINLY MID AFTERNOON INTO THE EVENING. MOSTLY MVFR FOG EACH MORNING AROUND SUNRISE... MORE LIKELY EAST. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ELLIS LONG TERM...ELLIS AVIATION...
Hazardous weather outlook, Jul 5, 3:35 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT TUE JUL 5 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-061945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 335 PM EDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE WITH THE MAIN THREAT DAMAGING WIND GUSTS. IN ADDITION...LOCALLY HEAVY TO EXCESSIVE RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ARE PROBABLE WEDNESDAY AND THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THESE HEAVIER SHOWERS WILL MAY TO ISOLATED FLASH FLOODING...ESPECIALLY IN URBAN AREAS.
In the hours before
Special weather statement, Jul 5, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUL 5 2011
NCZ086-088-052145-
CUMBERLAND-HOKE-
449 PM EDT TUE JUL 5 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HOKE
COUNTIES THROUGH 545 PM EDT...
AT 444 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 7 MILES NORTHWEST OF ROCKFISH...OR ABOUT 8 MILES
NORTHEAST OF RAEFORD...MOVING NORTHEAST AT 10 MPH. NATIONAL WEATHER
SERVICE RADAR INDICATED TWO TO THREE INCHES OF RAIN HAS FALLEN OVER
THE FORT BRAGG MILITARY RESERVATION...WITH AN ADDITIONAL ONE INCH
POSSIBLE OVER THE NEXT HOUR.
SOME LOCATIONS IMPACTED INCLUDE...FORT BRAGG...AND...BONNIE DOONE...
SPRING LAKE...FAYETTEVILLE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3509 7941 3510 7940 3520 7919 3516 7912
3518 7910 3519 7909 3523 7889 3525 7885
3524 7884 3499 7872 3491 7934
TIME...MOT...LOC 2044Z 243DEG 14KT 3508 7910
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:32 PM EDT | Special Weather Statement | RAH | Wayne | 28 min |
| Jul 5, 5:39 PM EDT | Special Weather Statement | RAH | Scotland | 51 min |
| Jul 5, 6:41 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 49 min |
| Jul 5, 7:13 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jul 5, 7:40 PM EDT | Areal Flood Advisory | RAH | Wake | 81 min |
| Jul 5, 7:44 PM EDT | Areal Flood Advisory | RAH | Sampson | 106 min |
| Jul 5, 7:56 PM EDT | Special Weather Statement | RAH | Johnston | 64 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.